Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 197, NWS Paducah, KY

August 27, 2000Gibson County, Posey County, Vanderburgh County, Indiana

NWS Paducah, KY issued this severe thunderstorm warning at Aug 27, 2000, 1:41 AM CDT for Gibson County, Posey County, Vanderburgh County, Indiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 27, 2000, 1:41 AM CDT (06:41 UTC)
Expired
Aug 27, 2000, 2:30 AM CDT
In force
49 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN

What was reported inside it

TimeReportWhereRemark
Aug 27, 1:44 AM CDTThunderstorm WindPoseyville, INA mobile home was rolled over several times by thunderstorm winds. The occupants received minor injuries. Numerous trees were down across the northern half of Posey County. An unofficial wind gust to 94 MPH was recorded at the North Posey High School, where th
Aug 27, 2:00 AM CDTThunderstorm WindEvansville, INNumerous trees were down at the Vanderburgh 4-H Fairgrounds. Elsewhere in the county, several trees were down on power lines, and one tree fell onto a house.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 1:30 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 270643
SVRPAH
INC051-129-163-270730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
141 AM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GIBSON COUNTY IN SOUTHWEST INDIANA
  POSEY COUNTY IN SOUTHWEST INDIANA
  VANDERBURGH COUNTY IN SOUTHWEST INDIANA

* UNTIL 230 AM CDT

* AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM NEAR CRAWLEYVILLE...OR ABOUT 25 MILES
  NORTHWEST OF EVANSVILLE.  THE STORM WAS MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR EVANSVILLE AT 200 AM CDT
  NEAR MOUNT VERNON AT 215 AM CDT

STRONG WIND AND LARGE HAIL ARE POSSIBLE. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3816 8751 3799 8748 3790 8803 3819 8789
          3825 8769

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:30 PM CDT, 12 hours 11 minutes earlier.

Area forecast discussion, Aug 26, 1:30 PM CDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT SAT AUG 26 2000

LATEST SURFACE ANALYSIS SHOW LOW OVER NW MO WITH FRONT/TROUGH
EXTENDING THROUGH SPI AND EVV INTO SOUTH CENTRAL KY. OTHER WEAK
TROUGHS EXTENDED FROM THE LOW...ONE EXTENDS EAST THROUGH CENTRAL IL
AND INTO CENTRAL IN. THE OTHER EXTENDED FROM THE LOW SOUTHWARD NEAR
UNO AND INTO NE AR. KPAH RADAR INDICATED SOME NEW DEVELOPMENT NEAR
TN BORDER...LIKELY FROM OUTFLOW BOUNDARY. OTHERWISE...BULK OF PRECIP
MOVING OUT OF FA WITH LITTLE MORE THAN REMNANTS OF THE MORNING
TSRA'S REMAINING.

12Z MODEL RUNS DIFFER SIGNIFICANTLY WITH REGARD TO MODEL QPF. THE
NGM KEEPS RAIN OVER FA THROUGH 48 HOURS. FEEL THAT IS A BIT
OVERDONE. THE MESO ETA STOPS RA CHC AFTER 00Z TDY. CONSIDERING THAT
THE ATMSOPHERE WORKED OVER FROM THIS AM THUNDERSTORMS...REINITIATION
OF THE PRECIP WILL BE STRONGLY INHIBITED. IN ADDITION...THE MESO ETA
HAS BEEN PERFORMING ADMIRABLY OVER THE PAST SEVERAL DAYS AND WILL
CONTINUE TO FOLLOW ITS TREND. HOWEVER...WITH A BOUNDARY IN THE
VICINITY...HIGH DEW POINTS...AND A NW FLOW ALOFT CAN NOT RULE OUT
MENTION OF PRECIP. BUT WILL TAPER BACK POPS. MESO ETA BRINGS IN
ANOTHER CHANCE OF PRECIP SUNDAY PM ALONG FRONTAL BOUNDARY. WILL
INTRODUCE SMALL POPS FOR THAT TIME FRAME...MAINLY OVER SEMO.

EXTENSIVE CLOUD COVER KEEPING TEMPS DOWN FROM FWC. FURTHERMORE FWC
HAS BEEN RUNNING CONSISTENTLY TOO WARM. IN ADDITION...TIME HEIGHT
CROSS SECTIONS FROM THE ETA...AVN...AND NGM HOLD IN SIGNIFICANT
MOISTURE IN THE MID LEVELS. THEREFORE WILL BE CONSERVATIVE ON HIGHS
AND STAY TO WARM SIDE OF LOWS.

.PAH...NONE.

KH

x

In the hours before

Special weather statement, Aug 26, 9:15 PM CDT, 4 hours 26 minutes before
ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>009-MOZ076-086-087-
100-107>112-114-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
915 PM CDT SAT AUG 26 2000

AT 915 PM...STRONG THUNDERSTORMS EXTENDED FROM JUST WEST OF CAPE
GIRARDEAU MISSOURI...TO NEAR TAMMS IN ALEXANDER COUNTY IN SOUTHERN
ILLINOIS...TO ABOUT 15 MILES NORTHWEST OF PADUCAH. THE STORMS
CONTINUED TO MOVE SOUTHEAST AT 25 MPH. THROUGH 1000 PM...LOOK FOR
THE THUNDERSTORMS AFFECT ALEXANDER...PULASKI AND MASSAC COUNTIES IN
SOUTHERN ILLINOIS...AND BALLARD AND MCCRACKEN COUNTIES IN WESTERN
KENTUCKY...INCLUDING THE PADUCAH AREA. THE STORMS WILL CONTAIN BRIEF
HEAVY RAINFALL...FREQUENT LIGHTNING ANLD POSSIBLY SMALL HAIL. ALSO...
ISOLATED STRONG WIND GUSTS COULD OCCUR AND REACH 30 TO 40 MPH.
Special weather statement, Aug 26, 9:35 PM CDT, 4 hours 6 minutes before
ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>009-MOZ076-086-087-
100-107>112-114-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
935 PM CDT SAT AUG 26 2000

AT 935 PM...THUNDERSTORMS EXTENDED FROM CAPE GIRARDEAU MISSOURI...TO
PADUCAH KENTUCKY AND METROPOLIS ILLINOIS. THE STORMS CONTINUED TO
MOVE SOUTHEAST AT 25 MPH. SINCE 915 PM...THE STORMS HAVE WEAKENED.
THROUGH 1015 PM...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL STILL ACCOMPANY THE STRONGER STORMS...MAINLY IN THE
METROPOLIS AREA AND THE NORTH SIDE OF PADUCAH. THE WEAKENING OF THE
STORMS HAS ENDED THE THREAT FOR EITHER SMALL HAIL...OR ISOLATED
GUSTY WINDS.

+
Local storm report, Aug 26, 10:15 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1015 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
U
1010 PM    7N METROPOLIS             IL   .75 INCH HAIL
08/26/00   MASSAC

RJP
Special weather statement, Aug 26, 10:28 PM CDT, 3 hours 13 minutes before
KYZ007-008-010-011-013-270400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1028 PM CDT SAT AUG 26 2000

...STRONG THUNDERSTORM APPROACHING EDDYVILLE AREA OF WEST KENTUCKY...

AT 1020 PM...A STRONG THUNDERSTORM WAS LOCATED ABOUT 2 MILES NORTH
OF CALVERT CITY...OR ABOUT 25 MILES EAST OF PADUCAH. THE STORM WAS
MOVING EAST ABOUT 30 MPH. VERY HEAVY RAIN AND HAIL UP TO ONE HALF
INCH IN DIAMETER WERE OCCURRING IN THIS STORM.

THE STORM WILL REACH EDDYVILLE AROUND 1040 PM...ACCOMPANIED BY
SMALL HAIL AND VERY HEAVY RAIN. PERSONS TRAVELLING ALONG THE WEST
KENTUCKY PARKWAY NEAR INTERSTATE 24 SHOULD BE READY TO PULL OVER IF
CONDITIONS BECOME UNSAFE.

YORK
Special weather statement, Aug 26, 10:58 PM CDT, 2 hours 43 minutes before
KYZ011>013-017-022-270435-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1058 PM CDT SAT AUG 26 2000

...STRONG THUNDERSTORMS APPROACHING THE HOPKINSVILLE AREA OF WEST
KENTUCKY...

AT 1055 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG
INTERSTATE 24 FROM EDDYVILLE TO HOPKINSVILLE. THE STRONGEST STORM...
WHICH WAS 5 MILES NORTHWEST OF HOPKINSVILLE...CONTAINED SMALL HAIL
AND VERY HEAVY RAIN. THE STORMS WERE MOVING EAST SOUTHEAST AROUND 30
MPH.

THE STORMS WILL CONTINUE TO AFFECT CADIZ AND HOPKINSVILLE
THROUGH 1130 PM. ELKTON WILL BE AFFECTED BY 1130 PM. SMALL HAIL
UP TO ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN WILL BE THE
MAIN FEATURES OF TwHESE STORMS...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.

YORK
Special weather statement, Aug 27, 1:14 AM CDT, 27 minutes before
INZ081-082-087-088-270715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
114 AM CDT SUN AUG 27 2000

...STRONG THUNDERSTORMS ACROSS SOUTHWEST INDIANA...

AT 115 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALBION THROUGH OAKLAND CITY THEN DOWN TO NEAR SANTA CLAUS. THE
STRONGEST STORMS WERE OVER ILLINOIS...HOWEVER THE STORMS MOVING
ACROSS PIKE COUNTY WERE LIKELY PRODUCING WIND GUSTS TO NEAR 50
MPH ALONG WITH SMALL HAIL. THE STORMS WERE MOVING SOUTHEAST AROUND
30 MPH.

EXPECT THESE STORMS TO AFFECT THE FORT BRANCH...LYNNVILLE AND
ROCKPORT AREAS BEFORE 200 AM.  THESE STORMS COULD BECOME SEVERE
DURING THE NEXT HOUR.  REMEMBER...A SEVERE THUNDERSTOIRM WATCH IS IN
EFFECT FOR ALL OF THE TRI-STATE REGION THROUGH 600 AM CDT.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

SDB

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:46 AM CDTFlash Flood WarningPAHGibson119 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.